Lunesta Put Me In The Er

Updated
SleepyInTheSouth Says:

I'm 36 year old female. I've always had insomnia since childhood. This summer it got to the point I was getting zero sleep. My doctor prescribed 3mg Lunesta every night. She said many of her patients tolerated it very well, so I should have no problem.

Within the first five days, I lost my coordination and walked into furniture, making a giant bruise on my leg. I thought it was just a random accident. Then a few days later I got a staph infection in my inner thigh -- first time in my whole life. Dr put me on Keflex. Over the next week, my memory and concentration weakened. I felt like I was lost in fog. Then I got indigestion. I thought it was from the Keflex.

The Keflex ended, infection gone (not without leaving a scar), and still the weird symptoms continued to escalate. My entire digestive system was stopping. Food just sat in my stomach and did not process. I stopped going to the bathroom. I was always nauseous, always hungry, yet my belly was knotted up so badly that I couldn't eat. Even chicken broth was hard to get down. The only thing I could keep down was herbal tea. This continued well after the Keflex was gone. I was fatigued all the time, eating very little, and constantly sick. Every time I forced down food, I had an adrenaline rush that drove up my pulse. It got so bad one night that I was shaking.

Meanwhile, my brain fog was getting worse. I started to miss my turns and forget where I was going when I drove. It was getting harder to concentrate. I went to an urgent care center one day because I felt so bad. They x-rayed my abdomen and said I just had a little constipation. No one seemed concerned about the Lunesta. They told me to take a laxative.

Then I awoke one morning to the worst abdominal pain I've ever had. Cold sweats, tachycardia, feeling faint. Still couldn't go to the bathroom. Called 911. ER doctor gave me Bentyl and Zofran. I had four bowel movements at the ER. Then I thought, okay, that weird abdominal thing is over. Nope. Within a few hours it all started up again. More nausea, more adrenaline, more shakiness. Also I was starting to have disturbing mental images.

I took the prescription as my doctor ordered. No Xanax, no antidepressants, no other funny business going with it.

The Lunesta was helping me sleep about 6 hours a night, but I couldn't handle the side effects any more. All of this happened within three weeks. I stopped it cold turkey. My body did not create any dependency, in fact my body seemed happy to have it gone. I slept without it right away. The mental images stopped immediately. My appetite improved.

I'm still on medicine for nausea as my stomach recovers. Every day is a little better. The mental fog is breaking slowly.

I've taken a lot of prescriptions in my life, but I have never had an experience like this.

2 Replies

Earliest Newest Votes
1
VerFree Says:

I'm very sorry about what happened to you, I went through similar issues, when taking Zolpidem (Ambien). I had no idea what was wrong with me, but given how badly I react to a lot of medications, you'd think it would have dawned on me a lot sooner than it did. I was attending a music festival that I wait all year for, even buying my tickets far in advance, and I really didn't enjoy it much that year, thanks to the medication.

Unfortunately, according to FDA warnings, these side effects are fairly common, some people also experience full hallucinations, and engage in sleep actions.

How are you feeling, now? Are you still improving?

Was this helpful? 1
2
Lola Says:

I’ve just experienced the same thing. Last Friday I was in the ER. I was convinced I had MS. Last night I decided to skip a lunesta and this morning I feel NORMAL. I’ve only been on lunesta for about 2.5 weeks. Last night I barely slept but my head doesn’t feel like there’s a huge weight on it pressing down I to my spine. ?????

Was this helpful? 0

More Discussions:

I have mercer staf infection and they put meclindamycin 300

I have staph infection for 3 weeks and they told me I have mercy and they put me on antibiotics 2 days ago on Tuesday an...

2 REPLIES
what were the new laws put in place about pain meds

I have chronic pain due to a accident in 2001, nd again in 2003. I have spinal stenosis, scoliosis, lower lumber sprain,...

3 REPLIES
lunesta at night then again in the morn

I took lunesta 9 mil at night. will I be feeling high the next morning? ## there is no such thing as 9 mi. lunesta! ## F...

2 REPLIES
Lunesta for Middle-of-the-night insomnia

I've suffered from MOTN for many years and have used Sonata. I also tried 3mg Lunesta and took it before bed. I know...

1 REPLY
Have Horrible Reaction To Amoxicillin So Dr Put Me On Bactrim For Sinuscold Sysmptoms Now Experiencing Chills Fever 102 No Energy Can Be The P

Bad reaction to amoxicillin - Doc put wife on Bactrim? About day 6 of 10 day cycle she is experiencing chills, fever (10...

1 REPLY
Indomethacin and Lunesta

I have been prescribed Indomethacin for gout. Can I also take Lunesta to help me sleep? ## I didn't find any interac...

2 REPLIES
Interactions Between Lunesta And Nitrofur Macr

Can I contuine to take my Lunesta with Nitrofur-Macr 100 mg 2x per day for a badder infection ## I didn't find any i...

1 REPLY
Eating after taking lunesta

I took 6 mg lunesta on an empty stomach. When can I eat again? How many hours after taking lunesta can I eat without it ...

1 REPLY
stopping lunesta generic

have been on generic lunesta for over 5 yrs - want to get off totally. what is best way? currently take 2mg every night ...

1 REPLY
is it safe to take 2mg lunesta after taking 37mg of oxicodon throughout day

Is it safe to take 2mg lunesta after taking 37mgs of oxicodon throughout the day?sc ## Is it safe to take lunesta 3mg. f...

3 REPLIES